Alert archive / Michigan / Gale Warnings in 2013
Gale Warning 45, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Dec 3, 2013, 4:09 PM EST. It took effect at Dec 4, 2013, 11:00 AM EST. It was in force for 56 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2013, 4:09 PM EST (21:09 UTC)
- In effect from
- Dec 4, 2013, 11:00 AM EST
- Expired
- Dec 6, 2013, 7:00 PM EST
- In force
- 56 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Dec 3, 12:29 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Dec 3, 12:29 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1229 PM EST TUE DEC 3 2013
.UPDATE...
ISSUED AT 739 AM EST TUE DEC 3 2013
OPTED TO ADD SOME PATCHY -FZDZ TO THE FCST FOR LATER THIS MRNG/AFTN
FOR MUCH OF THE W HALF OF UPR MM WITH EXPECTATION THAT MID LVL
DRYING ASSOCIATED WITH DNVA/LARGER SCALE QVECTOR DVGC IN THE WAKE OF
DEPARTING SHRTWV WL DRY OUT THE DGZ LYR IN THE 10-12K FT RANGE. SFC
OBS IN NCENTRAL WI SHOW SOME OF THIS PCPN THERE...SO CONFIDENCE IS
INCREASED THIS WL HAPPEN AS WELL IN THE CWA WITH THE ONSET OF MID
LVL DRYING. EXCLUDED THIS PTYPE OVER THE FAR W WHERE LLVL E-SE FLOW
DOWNSLOPES/DRIES AND OVER THE E HALF WHERE LLVL DRY AIR HAS PROVEN
TO BE MORE RESILIENT.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 447 AM EST TUE DEC 3 2013
00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW RELATIVELY WEAK
ZONAL FLOW ALF OVER THE UPR GRT LKS TO THE N OF FASTER POLAR JET
OVER THE SRN 2/3 OF THE CONUS. THERE ARE 2 SHRTWVS OF NOTE EMBEDDED
IN THIS FLOW. THE FIRST IS MOVING E THRU MN AND CAUSING A BAND OF SN
EXTENDING FM NE MN SEWD OVER WRN LK SUP AND INTO CENTRAL WI AS OF
06Z UNDER AREA OF H85-5 QVECTOR CNVGC. THE AXIS OF HIER
REFLECTIVITIES IN WI APPEARS TO BE ORIENTED ALONG THE MOST
IMPRESSIVE ISENTROPIC ASCENT SHOWN ON THE 290K SFC /H7-75/...WHILE
THE MOST IMPRESSIVE RETURNS IN NE MN ALIGN WITH MOST VIGOROUS H85-5
QVECTOR CNVGC. THE 00Z INL/MPX RAOBS SHOW DEEP MSTR THRU THE DEPTH
OF THE TROP. ELY FEED OF DRIER LLVL AIR ASSOCIATED WITH AREA OF
MOCLR SKIES/HI PRES RDG AXIS STILL OVER FAR ERN UPR MI AND LOCATION
OF SHARPER H85 THERMAL PACKING/ISENTROPIC ASCENT TO THE S HAS SO FAR
LIMITED THE ENE EXTENT OF THE PCPN INTO UPR MI...BUT SN APPEARS
POISED TO SPREAD INTO THE WRN CWA PER LATEST SFC OBS/RADAR IMAGERY.
THE VSBY AT IWD FELL UNDER 2 MILES AT 07Z...AND THE VSBY AS CLOSE AS
ASHLAND IN NW WI IS DOWN TO 1/2 MILE. ENE FLOW DOWN WRN LK SUP MAY
BE ENHANCING THE SN INTO THIS AREA. IN THE AREA OVER WRN MN/MUCH OF
THE DAKOTAS UNDER DNVA/DEEP LYR QVECTOR DVGC BEHIND THE MN SHRTWV...
THERE IS LTL IF ANY PCPN FALLING EVEN THOUGH SKIES REMAIN CLDY WITH
QUITE A BIT OF MID LVL DRYING ABV LLVL MSTR SHOWN ON THE 00Z
ABERDEEN SDAKOTA RAOB. FARTHER TO THE W...THE 2ND MORE IMPRESSIVE
SHRTWV OF INTEREST IS MOVING EWD THRU THE NRN ROCKIES. 12HR H3 HGT
FALLS UP TO 200M AND H3 WIND SPEEDS UP TO 100M IN THE ACCOMPANYING
JET CORE ARE ASSOCIATED WITH THIS MORE IMPRESSIVE DISTURBANCE.
MAIN FCST CONCERNS IN THE SHORT TERM PERIOD ARE POPS/EXPECTED SN
ACCUMS THRU THIS MRNG ASSOCIATED WITH THE FIRST SHRTWV IN MN AND
NEED FOR ANY HEADLINES. FOCUS FOR TNGT TURNS TO POPS AND SN AMOUNTS
THAT WL ACCOMPANY THE APRCH OF THE 2ND STRONGER SHRTWV.
TODAY...AS MN SHRTWV TRACKS TO THE E INTO PERSISTENT SFC RDG AXIS
JUST TO THE E OF UPR MI AND AWAY FM TROF DEEPENING OVER THE W...
AREA OF H85-5 QVECTOR CNVGC IS PROGGED TO DIMINISH SGNFTLY BY 18Z
WITH MID LVL DRYING UNDER DVLPG H85-5 QVECTOR DVGC. EXPECT THE HIER
POPS THIS MRNG OVER THE W AND SCENTRAL UNDER THE SHARPER H85-5
QVECTOR CVNGC/SHARPER 295K ISENTROPIC ASCENT/AREA OF H85-7 FGEN.
GIVEN PRESENCE OF 2.5G/KG SPECIFIC HUMIDITY AT THIS LVL...EXPECT UP
TO 3 INCHES OF SN FOR THE 6-9 HR PERIOD OVER THE SW HALF OF THE CWA.
SINCE THE SN IS LIKELY TO FALL A FOR CLOSER TO 12Z HRS AT IWD...UP
TO 4 INCHES MAY ACCUMULATE THERE BEFORE THE PCPN DIMINISHES TOWARD
NOON. ALTHOUGH THE DGZ IS RATHER NARROW...MODELS SHOW FAIRLY
IMPRESSIVE OMEGA IN THIS LYR THAT MAY INCH SN/WATER RATIOS CLOSER
TO 15:1. CONSIDERING THE LO VSBYS REPORTED AT ASHLAND IN THE ABSENCE
OF LAKE ENHANCEMENT WITH THE LARGER SCALE E WIND...OPTED TO ISSUE A
WINTER WX ADVY FOR GOGEBIC COUNTY THRU MID MRNG. OTRW...UPSLOPE E
WIND OFF LK MI MAY CAUSE STEADIER SN TO LINGER LONGER OVER THE
SCENTRAL. SN WL LIKELY MOVE INTO THE E DURING THE AFTN BUT WL BE MUCH
LIGHTER AS THE DYNAMIC SUPPORT FADES AND HITS DRIER AIR.
TNGT...ALTHOUGH THE EARLY EVNG WL FEATURE DNVA/LARGER SCALE QVECTOR
DVGC LEFT IN THE WAKE OF THE DEPARTING/WEAKENING SHRTWV...FAVORED
CNDN MODEL SHOWS AXIS OF SHARPER H85-7 FGEN SUPPORTING BAND OF SN
NOW OVER SDAKOTA IMPACTING MAINLY THE SRN CWA FOR A COUPLE HRS IN
THE LATER EVNG. THE 00Z GFS/ECWMF SHOW A SIMILAR QPF...SO WENT FOR
HI END LIKELY POPS IN THIS AREA BY LATER IN THE EVNG. OVERALL MODEL
QPF UP TO 0.25 INCH WL SUPPORT A FEW INCHES OF SN IN THIS AREA. HIER
POPS/MORE SN MAY ARRIVE LATE OVER THE W AS THE DYNAMICS IN ADVANCE
OF THE SHRTWV MOVING THRU THE NRN ROCKIES PUSH TOWARD THE AREA. BUT
MODELS DISAGREE ON THE TIMING OF THE ARRIVAL OF THE DEEP LYR QVECTOR
CNVGC AS WELL AS INTENSITY OF THE SFC LO THAT MIGHT ACCOMPANY THE
LARGER SCALE FORCING. THE NAM/LOCAL WRF-ARW MODELS ARE THE MOST
AGGRESSIVE AT DEEPENING THE SFC LO AND BRINGING MORE PCPN FARTHER E.
BUT SINCE THE MAIN SHRTWV REMAINS SO FAR TO THE W THRU THE NGT...
SUSPECT THE SLOWER/WEAKER CNDN MODEL IS ON THE RIGHT TRACK. SO WENT
NO HIER THAN LIKELY POPS OVER THE FAR W FOR NOW. THE THERMAL FIELDS
FM THE CNDN MODEL INDICATE ENUF WARM AIR WL ARRIVE TO CAUSE THE SN
TO MIX WITH RA OVER THE FAR SCENTRAL.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 447 AM EST TUE DEC 3 2013
CONTINUED CHALLENGING FORECAST IN STORE FOR WEDNESDAY THROUGH
WEDNESDAY NIGHT TIME FRAME AS A WINTER WEATHER SYSTEM TAKES AIM AT
THE UPPER GREAT LAKES. VERY COLD AIR IS EXPECTED TO BUILD IN ON THE
BACK SIDE OF THIS SYSTEM ALLOWING FOR VERY COLD TEMPERATURES FRIDAY
NIGHT THROUGH SATURDAY NIGHT.
WEDNESDAY INTO WEDNESDAY NIGHT...SITUATION LOOKS A BIT BETTER FROM A
FORECASTING STANDPOINT AS MODELS ARE COMING INTO BETTER AGREEMENT
WITH RESPECT TO THE HANDLING OF THE LOW PRESSURE SYSTEM POISED TO
AFFECT THE AREA THROUGH THIS TIME PERIOD. THE 00Z RUN OF THE NAM AND
GFS ARE FINALLY ALIGNING BETTER WITH THE MORE CONSISTENT
EC/GEM...ALTHOUGH THEY ARE A TOUCH FASTER AT SHIFTING THE LOW INTO
THE UPPER PENINSULA. AS OF 12Z/04 EACH OF THE MODELS ARE IN GOOD
AGREEMENT IN PLACING THE SURFACE LOW OVER SW WISCONSIN WITH VERY
SIMILAR INTENSITIES. THE UPPER LEVEL 500MB CLOSED LOW IS PROGGED TO
BE POSITIONED FARTHER NORTHWEST OVER NORTHWESTERN MN...INDICATING
THE POTENTIAL FOR ADDITIONAL INTENSIFICATION OF THE SURFACE LOW. AT
THAT TIME ISENTROPIC UPGLIDE IS EXPECTED TO CONTINUE AS SHOWN BY
ANALYZING MOISTURE AND MOISTURE TRANSPORT ON A 295K PRESSURE
ISOSURFACE. SOUNDINGS AROUND 12Z/04 INDICATE THAT MOST OF THE
PRECIPITATION EAST OF A MQT TO IMT LINE WILL LIKELY BE IN THE FORM
OF RAIN AS A FAIRLY DEEP WARM LAYER EXISTS IN THE BOUNDARY LAYER.
WEST OF THAT LINE ATMOSPHERIC PROFILES ARE SUCH THAT THE
PRECIPITATION SHOULD REMAIN IN THE FORM OF SNOW. ALSO AT THIS TIME
FORCING IN THE DGZ SEEMS FAIRLY LIMITED...HOWEVER...THIS WILL CHANGE
THROUGH THE DAY. THE LOW IS PROGGED TO BE OVER SOUTH CENTRAL WI BY
18Z/04. AS THIS LOW CONTINUES TO APPROACH DURING THIS TIME PERIOD
INCREASED MOISTURE AND FORCING IN THE DGZ IS EXPECTED TO INCREASE
ALLOWING FOR A STEADY INCREASE IN SNOWFALL INTENSITY DURING THE
AFTERNOON HOURS. BETWEEN 00Z/05 AND 06Z/05 THE LOW IS PROGGED TO
SHIFT NORTH AND EASTWARD INTO THE EAST CENTRAL PORTION OF THE UPPER
PENINSULA. INCREASED SNOWFALL RATES ARE EXPECTED TO CONTINUE DURING
THAT TIME PERIOD AS WELL...AS CONTINUED MOISTURE AND LIFT ARE
PROGGED TO BE COLLOCATED IN THE DGZ AS SHOWN BY ANALYZING 1000-500MB
RH AS WELL AS QCONV IN THE 700-500 DGZ LAYER AS IDENTIFIED USING
ATMOSPHERIC PROFILES OF THE EC/GEM. THE WESTERN HALF OF THE UPPER
PENINSULA LOOKS TO ALSO BE IN A FAVORED LOCATION FOR HEAVY SNOWFALL
AS THIS REGION IS IN THE FAVORED LEFT EXIT REGION OF AN UPPER LEVEL
JET. THE MAIN CAVEAT HERE IS THE NEW UNCERTAINTY WITH PRECIPITATION
TYPE WHICH WAS INTRODUCED BY THE 00Z EC/GEM/UKMET WHICH PULLS THE
SURFACE LOW MUCH FARTHER TO THE WEST...WHICH TAKES THE LOW VERY NEAR
WHERE THE PREVIOUS GFS MODELS WERE TAKING IT OVER THE PAST COUPLE OF
DAYS. THIS WOULD SHIFT THE RAIN SNOW LINE FARTHER WEST...POSSIBLY
REDUCING SNOWFALL TOTALS. HAVE DECIDED TO CONTINUE WITH AN UPDATED
SPS BASED ON COORDINATION WITH SURROUNDING OFFICES...AS CONFIDENCE
IS NOT HIGH ENOUGH AT THIS POINT TO GO WITH A HEADLINE.
THURSDAY THROUGH SATURDAY...BETWEEN 12Z/05 AND 18Z/05 THE SURFACE
LOW IS PROGGED TO SHIFT NORTHEASTWARD TO JUST SOUTH OF JAMES
BAY...TAKEN THE BETTER SYNOPTIC FORCING OUT OF THE AREA. AT THE SAME
TIME A DEEP TROUGH DIGGING INTO THE NORTHERN PLAINS WILL BEGIN TO
INFLUENCE THE WEATHER IN THE UPPER PENINSULA. WINDS WILL BECOME
WESTERLY TO WEST NORTHWESTERLY IN THE RETURN FLOW ON THE BACK SIDE
OF THE LOW PRESSURE SYSTEM. THIS WILL ALLOW LAKE EFFECT SNOW DEVELOP
IN THE SNOWBELTS FAVORED WITH THE SAID WIND DIRECTION. 850MB
TEMPERATURES ARE EXPECTED TO DROP FROM NEAR -14C 12/05 TO AROUND
-22C 12Z/07. THESE TEMPERATURES ARE MORE THAN FAVORABLE FOR LES
GIVEN LAKE SURFACE TEMPERATURES AROUND 4C TO 5C...CREATING DELTA T
VALUES BETWEEN 18 AND 27 DEGREES THROUGH THIS TIME PERIOD.
WINDS...AGAIN...LOOK TO BE FAVORABLE WITH SURFACE TO 850MB WINDS
REMAINING OUT OF THE WEST...AND WELL WITHIN THE 30 DEGREE TOLERANCE
FOR LES. IT APPEARS AS IF THE TIME FRAME FOR HEAVIER LES WOULD OCCUR
THURSDAY EVENING INTO FRIDAY MORNING AS INVERSION HEIGHTS INCREASE
TO AROUND 8-9KFT AFTER ADJUSTING FOR LAKE SURFACE TEMPERATURES. THE
MOISTURE IS COLLOCATED WITH THE DGZ WHICH WOULD BE MORE FAVORABLE
FOR SNOWFLAKE PRODUCTION. FRIDAY AFTERNOON THROUGH SATURDAY
INVERSION HEIGHTS ARE EXPECTED TO BECOME MORE SHALLOW AS
TEMPERATURES ALSO BEGIN TO RAPIDLY DROP AS THE NEXT TROUGH AXIS
PRESSES INTO THE AREA. THESE COLDER TEMPERATURES WILL PRESS THE DGZ
DOWN TO THE VERY LOWEST LEVELS OF THE ATMOSPHERE. WHILE IT IS LIKELY
THAT SNOW WILL CONTINUE TO FALL THROUGH THE FRIDAY AFTERNOON INTO
SATURDAY TIME PERIOD...SNOW PRODUCTION WILL BE LIMITED AS THE
MOISTURE IS MAINLY OUTSIDE OF THE DGZ. TEMPERATURES THIS WEEKEND
WILL BE WELL BELOW NORMAL WITH TEMPERATURES DROPPING INTO THE TEENS
BELOW ZERO FRIDAY NIGHT INTO SATURDAY NIGHT...ESPECIALLY OVER THE
WEST HALF. HIGH TEMPERATURES WILLS STRUGGLE TO GET OUT OF THE SINGLE
DIGITS OVER WESTERN AREAS. WIND CHILLS THIS WEEKEND WILL BECOME
DANGEROUSLY COLD WITH READINGS DROPPING TO AROUND 30 BELOW ZERO OVER
THE INTERIOR WEST.
SATURDAY NIGHT THROUGH MONDAY...A SURFACE HIGH PRESSURE SYSTEM IS
PROGGED TO MOVE INTO THE UPPER GREAT LAKES REGION AS UPPER LEVEL
FLOW BECOMES SLIGHTLY MORE ZONAL SATURDAY NIGHT THROUGH SUNDAY. THIS
ALONG WITH DRYER AIR WILL ALLOW LAKE EFFECT SNOT TO DIMINISH. LOW
PRESSURE WILL THEN BUILD BACK INTO THE AREA SUNDAY NIGHT INTO
MONDAY. WINDS WILL BECOME SOUTH TO SOUTHWESTERLY DURING THIS TIME
PERIOD WHILE TEMPERATURES ALOFT AT 850MB LINGER AROUND -15C WHICH
WILL HELP LES TO DEVELOP OVER THE FAR EASTERN UPPER PENINSULA AS THE
WIND FLOW WOULD BE DIRECTLY ACROSS THE WARM WATERS OF LAKE MICHIGAN.
THE BEST CHANCE OF THIS HAPPENING WOULD BE SUNDAY NIGHT INTO MONDAY
MORNING.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1228 PM EST TUE DEC 3 2013
VERY CHALLENGING FORECAST THIS AFTERNOON AND TOMORROW AS APPROACHING
LOW PRESSURE WITH SEVERAL UPPER LEVEL SHORTWAVES ARE EXPECTED TO
MOVE THROUGH THE AREA. THE MAIN QUESTION IS PRECIPITATION TYPE...AND
HOW LOW VISIBILITIES/CEILINGS WILL DIP DOWN. GENERALLY LIGHT SNOW
SHOWERS OVER NORTHERN WI AND WESTERN LAKE SUPERIOR WILL CONTINUE TO
MOVE THROUGH IWD THROUGH THE AFTERNOON...BUT VISIBILITIES SHOULD NOT
DIP TOO LOW GIVEN THE DOWNSLOPE WIND DIRECTION. SAW AND CMX WILL
CONTINUE TO SEE FLUCTUATING VISIBILITIES THROUGH MID AFTERNOON
TODAY...UNTIL A BRIEF BREAK IN MORE INTENSE PRECIPITATION ARRIVES.
OVERALL...HAVE IFR TO MVFR CONDITIONS THROUGH THE TIME PERIOD.
FOR THE LOW PRESSURE SYSTEM MOVING IN TONIGHT AND
TOMORROW...DIFFERENCES AMONGST MODELS ARE LEADING TO A DIFFICULT
FORECAST FOR PRECIPITATION TYPE. CURRENT THINKING IS THAT ACROSS
WESTERN UPPER MICHIGAN...FOR CMX/IWD THE PTYPE WILL BE PRIMARILY
SNOW. IF WARMER AIR WITH THE SYSTEM CAN REACH FURTHER NORTH AND
WESTWARD...THESE SITES MAY SEE FREEZING RAIN/SNOW MIX...BUT DID NOT
FEEL CONFIDENT ENOUGH TO PLACE INTO THE TAF AT THIS TIME. FOR
SAW...HAVE INCLUDED -RASN FOR NOW...BUT -FZRA COULD OCCUR IN THE
AFTERNOON AS TEMPERATURES WARM.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 447 AM EST TUE DEC 3 2013
EXPECT INCREASING E WINDS THRU TONIGHT AS THE PRES GRADIENT TIGHTENS
OVER THE UPPER LAKES BETWEEN HI PRES OVER NORTHERN ONTARIO AND LO
PRES TAKING SHAPE IN THE PLAINS. THE STRONGEST WINDS WILL BE OVER
WESTERN LAKE SUPERIOR...WHERE THE TERRAIN SURROUNDING THE LAKE
FUNNELS AND ENHANCES THE LARGER SCALE WINDS. MAINTAINED GOING GALE
WARNINGS FOR THE TWO WESTERN ZONES AND MENTIONED SOME GALE FORCE
GUSTS OVER THE CENTRAL AS WELL THIS AFTERNOON THRU TONIGHT.
LOW PRESSURE WILL MOVE ACROSS THE UPPER GREAT LAKES LATE WED THROUGH
THU MORNING. IN THE WAKE OF THE LOW...VERY COLD AIR ADVECTING OVER
THE RELATIVELY WARM WATERS WILL INCREASE INSTABILITY AND RESULT IN W
TO NW GALES AT TIMES FOR PORTIONS OF LAKE SUPERIOR WED NIGHT/THU.
CONTINUED FLOW OF VERY COLD AIR MAY RESULT IN A FEW GALE FORCE GUSTS
INTO SATURDAY BEFORE HIGH PRESSURE BUILDS IN SUNDAY. THIS HIGH
PRESSURE SYSTEM WILL MOVE DIRECTLY OVERHEAD BY SUNDAY AFTERNOON
ALLOW WINDS TO BECOME LIGHT AND VARIABLE. BUILDING WAVES AND THE
ARRIVAL OF THE ARCTIC AIR WILL CAUSE AN INCREASING FREEZING SPRAY
POTENTIAL FOR THE LAST HALF OF THE WORK WEEK AND INTO THE WEEKEND.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WARNING UNTIL 10 AM EST /9 AM CST/ WEDNESDAY FOR LSZ162.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY FOR
LSZ263.
LAKE MICHIGAN...
NONE.
&&
UPDATE...KC
SHORT TERM...KC
LONG TERM...KEC
AVIATION...MCD
MARINE...KC/KECHazardous weather outlook, Dec 3, 5:10 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 510 AM EST TUE DEC 3 2013 MIZ001>007-009>014-084-085-041200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 510 AM EST TUE DEC 3 2013 /410 AM CST TUE DEC 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE SNOWFALL ACCUMULATIONS ARE POSSIBLE NEAR THE WISCONSIN BORDER THIS MORNING. ANOTHER ROUND OF SNOWFALL IS EXPECTED TO BRING AN ADDITIONAL 1 TO 3 INCHES OF SNOWFALL OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE OVER WEST AND CENTRAL UPPER MICHIGAN FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING AS A LOW PRESSURE SYSTEM CROSSES UPPER MICHIGAN. THERE IS CONTINUED UNCERTAINTY IN THE EXACT TRACK AND TIMING OF THE LOW PRESSURE SYSTEM...WHICH COULD AFFECT THE LOCATION OF THE HEAVIEST SNOWFALL ACCUMULATIONS. THE CURRENT FORECAST IS FOR THE HIGHEST SNOW ACCUMULATIONS TO BE WEST OF A LINE FROM IRON MOUNTAIN TO MUNISING. THE SNOW FROM THIS SYSTEM WILL BE WET AND HEAVY...WHICH WILL CAUSE TRAVEL DIFFICULTIES IN AREAS WITH HIGHER ACCUMULATIONS. VERY COLD TEMPERATURES AND WIND CHILLS ARE EXPECTED THURSDAY NIGHT THROUGH SUNDAY...ESPECIALLY OVER THE WEST. MODERATE LAKE EFFECT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY THROUGH SATURDAY...MAINLY OVER THE KEWEENAW PENINSULA AND NEAR LAKE SUPERIOR EAST OF GRAND MARAIS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL WILL BE GREATLY APPRECIATED. LSZ162-240>251-263>267-041200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 510 AM EST TUE DEC 3 2013 /410 AM CST TUE DEC 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT FREQUENT EAST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTH TO NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE ACROSS MUCH OF LAKE SUPERIOR WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-041200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 510 AM EST TUE DEC 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KEC
In the hours before
Local storm report, Dec 3, 11:08 AM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1108 AM EST TUE DEC 3 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM SNOW 2 SE PELKIE 46.80N 88.60W
12/03/2013 M2.0 INCH BARAGA MI COOP OBSERVER
COOP OBSERVER STATION BARAGA 5W /BRGM4/ SNOW
DURATION 6 HOURS
&&
NWS MARQUETTE MI
IRIS SYSTEMThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 9:23 PM EST | Gale Warning | MQT | 4 days | |
| Dec 3, 4:22 AM EST | Winter Weather Advisory | MQT | Gogebic | 8 hr |
| Dec 3, 4:51 PM EST | Winter Weather Advisory | MQT | Baraga, Dickinson, Gogebic, Houghton, Iron, Keweenaw and 2 more | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.